Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A suggested modification of noise theory


Author: Julian Keilson
Journal: Quart. Appl. Math. 12 (1954), 71-76
MSC: Primary 60.0X
DOI: https://doi.org/10.1090/qam/82754
MathSciNet review: 82754
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: A class of stationary, equilibrium, Markoff processes is demonstrated all of which have the same equilibrium distribution, $ {W_0}\left( x \right)$, and correlation function $ R\left( t \right) = {E_0}\exp \left( { - t/{\tau _0}} \right)$ differing from each other in the number of zero crossings of the system per second. The processes are described by an integral equation characterized by a parameter $ \gamma $. As $ \gamma $ approaches 1, the integral equation passes over into the Fokker-Planck equation $ {\tau _0}\frac{{\partial W}}{{\partial t}} = {E_0}\frac{{{\partial ^2}W}}{{\partial {x^2}}} + \frac{\partial }{{\partial x}}\left( {xW} \right)$. Since the number of zero crossings per second of the system becomes infinite as $ \gamma $ goes to one, the degenerate nature of the Fokker-Planck process is made evident.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 60.0X

Retrieve articles in all journals with MSC: 60.0X


Additional Information

DOI: https://doi.org/10.1090/qam/82754
Article copyright: © Copyright 1954 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website